Hello, my little sister has these rashes on both of her antecubital regions. The rashes extend below and above the antecubital and create large ovals on both arms. The rash color is dark brown to dark purplish and almost appears as a large hematoma at times. She says it itches her sometimes.
One doctor said it was due to her asthma which I didn't believe for one second while another doctor said it was probably a fungal infection and prescribed an antifungal cream. She's been using the antifungal cream for 6 months and I haven't noticed any changes.
I'm extremely concerned and we don't know what else to do. Please help. Thank you.
From the symptoms the possibilities of erthrasma and lichen planus need to be ruled out. Eryhrasma is a benign condition caused by bacterial infection. The standard therapy of erythrasma is antibiotics and antifungals because it is caused by a bacteria C minutissimum.Erythromycin is the drug of choice.
Mild steroids are helpful in reducing the inflammation associated with it. But use it only after a dermatologist’s prescription and once the diagnosis is confirmed.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.